Annali di Matematica Pura ed Applicata

, Volume 174, Issue 1, pp 97–120 | Cite as

Quasi-minimal enumeration degrees and minimal Turing degrees

  • Theodore A. Slaman
  • A. Sorbi


We show that there exists a set A such that A has quasi-minimal enumeration degree, and there are uncountably many sets B such that A is enumeration reducible to B and B has minimal Turing degree. Answering a related question raised by Solon, we also show that there exists a nontotal enumeration degree which is not e-hyperimmune.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. B. Cooper,Partial degrees and the density problem, J. Symbolic Logic,47 (1982), pp. 854–859.Google Scholar
  2. [2]
    S. B. Cooper -C. S. Copestake,Properly Σ 2 enumeration degrees, Z. Math. Logik Grundlag. Math.,34 (1988), pp. 491–522.Google Scholar
  3. [3]
    R. M. Friedberg -H. Rogers Jr.,Reducibility and completeness for sets of integers, Z. Math. Logik Grundlag. Math.,5 (1959), pp. 117–125.Google Scholar
  4. [4]
    L.Gutteridge,Some Results on Enumeration Reducibility, PhD thesis, Simon Fraser University (1971).Google Scholar
  5. [5]
    S. C. Kleene,Introduction to Metamathematics, Van Nostrand, Princeton (1952).Google Scholar
  6. [6]
    A. H. Lachlan,Solution to a problem of Spector, Canad. J. Math.,23 (1971), pp. 247–256.Google Scholar
  7. [7]
    A. H. Lachlan -R. A. Shore,The n-rea enumeration degrees are dense, Arch. Math. Logic,31 (1992), pp. 277–285.Google Scholar
  8. [8]
    M. Lerman,Degrees of Unsolvability, Perspectives in Mathematical Logic, Springer-Verlag, Heidelberg (1983).Google Scholar
  9. [9]
    Y. T. Medevdev,Degrees of difficulty of the mass problems, Dokl. Nauk. SSSR,104 (1955), pp. 501–504.Google Scholar
  10. [10]
    P. Odifreddi,Classical Recursion Theory (Volume I), North-Holland Publishing Co., Amsterdam (1989).Google Scholar
  11. [11]
    H. Rogers Jr.,Theory of Recursive Functions and Effective Computability, McGraw-Hill, New York (1967).Google Scholar
  12. [12]
    B. Solon,E-hyperimmune sets, Siberian Math. J.,33 (1992), pp. 211–214.Google Scholar
  13. [13]
    A. Sorbi,On some filters and ideals of the Medvedev lattice, Arch. Math. Logic,30 (1990), pp. 29–48.Google Scholar
  14. [14]
    C. Spector,On the degrees of recursive unsolvability, Ann. Math.,64 (1956), pp. 581–592.Google Scholar

Copyright information

© Fondazione Annali di Matimatica Pura ed Applicata 1998

Authors and Affiliations

  • Theodore A. Slaman
    • 1
  • A. Sorbi
    • 2
  1. 1.Department of MathematicsUniversity of ChicagoChicagoUSA
  2. 2.Department of MathematicsUniversity of SienaSienaItaly

Personalised recommendations